Coupled systems of boundary value problems with nonlocal boundary conditions. (English) Zbl 1312.34050

Summary: We consider the coupled system \[ -x''= \lambda_1f(t, y(t)),\quad -y''= \lambda_2 g(t,x(t)),\quad t\in (0,1), \] subject to the coupled boundary conditions \[ x(0)= H_1(\varphi_1(y)),\quad x(1)= 0\text{ and }y(0)= H_2(\varphi_2(x)),\quad y(1)= 0. \] Since \(H_1\) and \(H_2\) are nonlinear functions and \(\varphi_1\) and \(\varphi_2\) are linear functionals realized as Stieltjes integrals, the boundary conditions may be nonlocal and nonlinear in character. By assuming that \(\varphi_1\) and \(\varphi_2\) satisfy a particular decomposition hypothesis together with some growth assumptions on \(H_1\) and \(H_2\) at \(0\) and \(+\infty\), we show that this system can possess at least one positive solution even if no growth conditions are imposed on \(f\) and \(g\).


34B10 Nonlocal and multipoint boundary value problems for ordinary differential equations
34B08 Parameter dependent boundary value problems for ordinary differential equations
34B18 Positive solutions to nonlinear boundary value problems for ordinary differential equations
Full Text: DOI


[1] Goodrich, C. S., On nonlocal BVPs with boundary conditions with asymptotically sublinear or superlinear growth, Math. Nachr., 285, 1404-1421 (2012) · Zbl 1252.34032
[2] Goodrich, C. S., Nonlocal systems of BVPs with asymptotically superlinear boundary conditions, Comment. Math. Univ. Carolin., 53, 79-97 (2012) · Zbl 1249.34054
[3] Goodrich, C. S., Nonlocal systems of BVPs with asymptotically sublinear boundary conditions, Appl. Anal. Discrete Math., 6, 174-193 (2012) · Zbl 1299.34065
[4] Goodrich, C. S., On nonlinear boundary conditions satisfying certain asymptotic behavior, Nonlinear Anal., 76, 58-67 (2013) · Zbl 1264.34030
[5] Goodrich, C. S., On a nonlocal BVP with nonlinear boundary conditions, Results Math., 63, 1351-1364 (2013) · Zbl 1284.34029
[6] Goodrich, C. S., Positive solutions to differential inclusions with nonlocal, nonlinear boundary conditions, Appl. Math. Comput., 219, 11071-11081 (2013) · Zbl 1311.34049
[7] Goodrich, C. S., On nonlinear boundary conditions involving decomposable linear functionals, Proc. Edinb. Math. Soc., 2 (2015) · Zbl 1322.34038
[8] Goodrich, C. S., An existence result for systems of second-order boundary value problems with nonlinear boundary conditions, Dynam. Systems Appl., 23, 601-618 (2014) · Zbl 1310.34035
[9] Goodrich, C. S., Semipositone boundary value problems with nonlocal, nonlinear boundary conditions, Adv. Differential Equations, 20, 1-2 (2015), in press · Zbl 1318.34034
[10] Henderson, J.; Luca, R., Existence and multiplicity for positive solutions of a system of higher-order multi-point boundary value problems, Nonlinear Differential Equations Appl., 20, 1035-1054 (2013) · Zbl 1275.34037
[11] Infante, G., Nonlocal boundary value problems with two nonlinear boundary conditions, Commun. Appl. Anal., 12, 279-288 (2008) · Zbl 1198.34025
[12] Infante, G.; Pietramala, P., Multiple nonnegative solutions of systems with coupled nonlinear boundary conditions, Math. Methods Appl. Sci., 37, 2080-2090 (2014) · Zbl 1312.34060
[13] Webb, J. R.L.; Infante, G., Positive solutions of nonlocal boundary value problems: a unified approach, J. Lond. Math. Soc., 74, 2, 673-693 (2006) · Zbl 1115.34028
[14] Webb, J. R.L.; Infante, G., Non-local boundary value problems of arbitrary order, J. Lond. Math. Soc., 79, 2, 238-258 (2009) · Zbl 1165.34010
[15] Karakostas, G. L.; Tsamatos, P. Ch., Existence of multiple positive solutions for a nonlocal boundary value problem, Topol. Methods Nonlinear Anal., 19, 109-121 (2002) · Zbl 1071.34023
[16] Karakostas, G. L.; Tsamatos, P. Ch., Multiple positive solutions of some Fredholm integral equations arisen from nonlocal boundary-value problems, Electron. J. Differential Equations, 30 (2002), 17 pp · Zbl 0998.45004
[17] Yang, Z., Positive solutions to a system of second-order nonlocal boundary value problems, Nonlinear Anal., 62, 1251-1265 (2005) · Zbl 1089.34022
[18] Yang, Z., Positive solutions of a second-order integral boundary value problem, J. Math. Anal. Appl., 321, 751-765 (2006) · Zbl 1106.34014
[19] Goodrich, C. S., Positive solutions to boundary value problems with nonlinear boundary conditions, Nonlinear Anal., 75, 417-432 (2012) · Zbl 1237.34153
[20] Infante, G.; Pietramala, P., Existence and multiplicity of non-negative solutions for systems of perturbed Hammerstein integral equations, Nonlinear Anal., 71, 1301-1310 (2009) · Zbl 1169.45001
[21] Infante, G.; Pietramala, P., Eigenvalues and non-negative solutions of a system with nonlocal BCs, Nonlinear Stud., 16, 187-196 (2009) · Zbl 1184.34027
[22] Infante, G.; Pietramala, P., A third order boundary value problem subject to nonlinear boundary conditions, Math. Bohem., 135, 113-121 (2010) · Zbl 1224.34036
[23] Infante, G.; Minhós, F.; Pietramala, P., Non-negative solutions of systems of ODEs with coupled boundary conditions, Commun. Nonlinear Sci. Numer. Simul., 17, 4952-4960 (2012) · Zbl 1280.34026
[24] Anderson, D. R., Existence of three solutions for a first-order problem with nonlinear nonlocal boundary conditions, J. Math. Anal. Appl., 408, 318-323 (2013) · Zbl 1314.34048
[25] Karakostas, G. L., Existence of solutions for an \(n\)-dimensional operator equation and applications to BVPs, Electron. J. Differential Equations, 71 (2014), 17 pp · Zbl 1298.34118
[26] Picone, M., Su un problema al contorno nelle equazioni differenziali lineari ordinarie del secondo ordine, Ann. Sc. Norm. Super Pisa Cl. Sci., 10, 1-95 (1908)
[27] Whyburn, W. M., Differential equations with general boundary conditions, Bull. Amer. Math. Soc., 48, 692-704 (1942) · Zbl 0061.17904
[28] Agarwal, R.; Meehan, M.; O’Regan, D., Fixed Point Theory and Applications (2001), Cambridge University Press: Cambridge University Press Cambridge · Zbl 0960.54027
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.